Article Text

PDF

Pancytopenia related to azathioprine in rheumatoid arthritis.
  1. M E Jeurissen,
  2. A M Boerbooms,
  3. L B van de Putte
  1. Department of Rheumatology, University Hospital Nijmegen, The Netherlands.

    Abstract

    Two patients with rheumatoid arthritis developed pancytopenia during treatment with azathioprine 100 mg daily. In one patient this side effect occurred after three weeks, in the other after eight weeks of treatment. Rapid fall of platelets in one patient necessitated platelet transfusion. In the other patient additional treatment with allopurinol was probably responsible for the toxic effect. Haematological side effects of azathioprine are discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.